Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2018, 3:03 PM EDT for Allegheny County, Beaver County, Butler County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2018, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 5, 2018, 3:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allegheny County, PA, Beaver County, PA, Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 472 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WUUS51 KPBZ 051903
SVRPBZ
PAC003-007-019-051930-
/O.NEW.KPBZ.SV.W.0079.180605T1903Z-180605T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
303 PM EDT TUE JUN 5 2018
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
East central Beaver County in western Pennsylvania...
Southwestern Butler County in west central Pennsylvania...
North central Allegheny County in southwestern Pennsylvania...
* Until 330 PM EDT.
* At 303 PM EDT, a severe thunderstorm was located near Cranberry,
moving east at 25 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Cranberry... Hampton Township...
Zelienople... Seven Fields...
Gibsonia... Evans City...
Mars... Russellton...
Curtisville... Harmony...
Valencia... Callery...
This includes the following highways...
Pennsylvania Turnpike between mile markers 25 and 36.
Interstate 79 in Pennsylvania between mile markers 49 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter indoors and stay away from windows.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4068 8015 4082 8016 4072 7976 4058 7985
TIME...MOT...LOC 1903Z 289DEG 20KT 4073 8012
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
756
WWUS51 KPBZ 051915
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
315 PM EDT TUE JUN 5 2018
PAC003-007-019-051930-
/O.CON.KPBZ.SV.W.0079.000000T0000Z-180605T1930Z/
Beaver PA-Butler PA-Allegheny PA-
315 PM EDT TUE JUN 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL BEAVER...SOUTHWESTERN BUTLER AND NORTH CENTRAL
ALLEGHENY COUNTIES...
At 315 PM EDT, a severe thunderstorm was located over Mars, or near
Cranberry, moving east at 30 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Cranberry... Hampton Township...
Zelienople... Seven Fields...
Gibsonia... Evans City...
Mars... Russellton...
Curtisville... Harmony...
Valencia... Callery...
This includes the following highways...
Pennsylvania Turnpike between mile markers 25 and 36.
Interstate 79 in Pennsylvania between mile markers 49 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4068 8015 4082 8016 4072 7976 4058 7985
TIME...MOT...LOC 1915Z 285DEG 24KT 4070 8001
HAIL...<.75IN
WIND...60MPH
$$468
WWUS51 KPBZ 051928
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
328 PM EDT TUE JUN 5 2018
PAC003-007-019-051937-
/O.EXP.KPBZ.SV.W.0079.000000T0000Z-180605T1930Z/
Beaver PA-Butler PA-Allegheny PA-
328 PM EDT TUE JUN 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAVER...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES WILL EXPIRE
AT 330 PM EDT...
The storm that prompted the warning has weakened and no severe
reports have been received; therefore, the warning will be allowed
to expire.
LAT...LON 4068 8015 4082 8016 4072 7976 4058 7985
TIME...MOT...LOC 1927Z 289DEG 20KT 4068 7993
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:27 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 5, 1:27 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 127 PM EDT Tue Jun 5 2018 .SYNOPSIS... Rain chances increase again today with the approach of low pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... With noon update, made additional tweaks to timing of precipitation. So far bulk of rain is moving southeast across western counties, although other model guidance has suggested a second area of rain will develop farther north near Pittsburgh and eventually trend to the south. Steered the forecast in this direction somewhat. In addition, added a couple of degrees to high temperatures since some partial clearing last hour allowed Pittsburgh to jump past its forecast high value for the day. Previous discussion follows. A cold front crossing the region today will result in scattered showers and possible thunderstorms this afternoon south of Pittsburgh as a strong mid level thermal trough encroaches on Upper Ohio airspace. Most rain is progged to shift well south of the I 70 corridor by eve with progress of the aforementioned sfc front. Below normal daytime max temperatures are expected in the wake of the front. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... High pressure will maintain dry conditions with continued below normal temperatures Wednesday...climbing back up into the mid/upper 70s Thursday as sfc high pressure continues east and heights/thickness increase over the region. && .LONG TERM /FRIDAY THROUGH MONDAY/... Unsettled conditions expected through the weekend as several shortwave troughs move within persistent northwesterly flow aloft. Actual timing of disturbances remain problematic but in general convective chances will be heightened all weekend, culminating with a cold-frontal passage Sun afternoon. Minima and maxima both will be near or above seasonal values, with overnight lows in the 60s and highs creeping into the 80s. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... Cold front will continue to sag across the region through the evening. While VFR should prevail, brief restrictions in showers and thunderstorms are possible. Showers and storms should increase in coverage in the vicinity of I-76 through Pittsburgh and southward which prompts the addition of TSRA for several terminals save for FKL and DUJ. VFR should return by evening as the front exits. Some MVFR stratocu ceilings are possible toward Wed morning north of I-80 in cool NW flow. Strong mixing will support wind gusts between 20-25kts with a w-nw wind shift as the front crosses. Wind should diminish after sunset. OUTLOOK... Restrictions potential returns with weekend low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 5, 2:36 AM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 236 AM EDT Tue Jun 5 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-060645- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 236 AM EDT Tue Jun 5 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 2:42 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 242 PM EDT TUE JUN 5 2018 PAZ014-021>023-073-051915- Armstrong-Butler-Westmoreland-Allegheny-Indiana- 242 PM EDT TUE JUN 5 2018 ...A SHOWER CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT SOUTHWESTERN INDIANA...SOUTHEASTERN BUTLER...NORTHEASTERN ALLEGHENY...NORTHWESTERN WESTMORELAND AND SOUTHWESTERN ARMSTRONG COUNTIES... At 241 PM EDT, a shower was located over Freeport, or 7 miles northwest of Vandergrift, moving southeast at 35 mph. Wind gusts of 40 to 50 mph are possible with this shower. Locations impacted include... Vandergrift... Apollo... New Kensington... Lower Burrell... Harrison Township... Arnold... Tarentum... Natrona Heights... Brackenridge... Leechburg... Sarver... Freeport... LAT...LON 4061 7983 4077 7971 4062 7920 4038 7936 TIME...MOT...LOC 1841Z 296DEG 31KT 4066 7969
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:42 PM EDT | Special Weather Statement | PBZ | Armstrong | 33 min |
| Jun 5, 2:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 25 min |
| Jun 5, 3:08 PM EDT | Special Weather Statement | PBZ | Lawrence | 37 min |
| Jun 5, 3:22 PM EDT | Special Weather Statement | PBZ | Westmoreland | 23 min |
| Jun 5, 3:43 PM EDT | Special Weather Statement | PBZ | Butler | 32 min |
| Jun 5, 4:12 PM EDT | Special Weather Statement | PBZ | Indiana | 33 min |
| Jun 5, 4:23 PM EDT | Special Weather Statement | PBZ | Armstrong | 22 min |
| Jun 5, 4:46 PM EDT | Special Weather Statement | PBZ | Indiana | 29 min |
| Jun 5, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 33 min |
| Jun 5, 5:13 PM EDT | Special Weather Statement | PBZ | Beaver | 32 min |
| Jun 5, 5:36 PM EDT | Special Weather Statement | PBZ | Allegheny | 24 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.